Virginia, 2014Damaging Winds in Virginia, October 7, 2014
October 7, 2014 · NWS RNK · 2 events in 2 counties and zones
Showers and thunderstorms developed in the vicinity of a warm front that was draped from southern Ohio across the southern Appalachian region. A couple of the storms across southwest Virginia produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in the vicinity of a warm front that was draped from southern Ohio across the southern Appalachian region. A couple of the storms across southwest Virginia produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Oct 7, 10:39 PM EST, 48 minutes earlier.
Area forecast discussion, Oct 7, 10:39 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1139 PM EDT TUE OCT 7 2014
.SYNOPSIS...
UPPER DISTURBANCE MOVING ACROSS THE CENTRAL APPLACHIANS WILL KEEP
THE SHOWERS AROUND THROUGH EARLY MORNING. THE TROUGH OF LOW
PRESSURE IS EXPECTED TO LIFT NORTHEAST AND AWAY FROM THE AREA
WEDNESDAY...REPLACED BY HIGH PRESSURE THAT WILL BRING A RETURN TO
DRY AND MILD WEATHER FOR WEDNESDAY AND THURSDAY. BY FRIDAY
MORNING...THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE
APPROACHING FROM THE TENNESSEE VALLEY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1130 PM EDT TUESDAY...
EVENING STAYING ACTIVE AS CONVECTION WITH HIGH WIND SHEAR...LOW
LVL JET CONTINUES TO BE AN ISSUE OVER ERN KY INTO SRN WV.
HRRR/LOCAL WRF SHOW THIS BROKEN LINE OF CONVECTION SHIFTING SWD
OVERNIGHT...AND MOST OF THE FORECAST AREA SHOULD BE DRY BY 8 AM.
MADE ADJUSTMENTS TO POPS TO ACCOUNT FOR SWD SHIFT IN
SHOWERS/ISOLATED TSRA INTO PREDAWN...BUT EXPECT WEAKENING THROUGH
THE NIGHT AS INSTABILITY IS ABOUT NIL. STORMS HAVE BEEN FEEDING
OFF LOW LVL BOUNDARY AND SHEAR. KEPT GUSTY WINDS IN THE FORECAST
OVER THE MTNS THROUGH ABOUT 3AM.
REMOVED/LOWERED POPS CONSIDERABLY AFTER 12Z WED. NO OTHER MAJOR
CHANGES TO THE PREVIOUS FORECAST ELEMENTS.
PREVIOUS VALID DISCUSSION...
BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN U.S. WITH AXIS
EXTENDING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY.
EMBEDDED SHORTWAVES WILL ROTATE AROUND THE BASE OF THE UPPER
TROUGH THIS AFTERNOON INTO TONIGHT. THESE WILL CREATE ENOUGH
DYNAMIC LIFT TO COMBINE WITH THE LOW LEVEL MOISTURE CONVERGENCE TO
REGENERATE DEEPER CONVECTION.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE TROF
LIFTS NORTHEAST ON WEDNESDAY. SHOWERS AND THUNDERSTORMS THAT
DEVELOP IN SHORT LINE SEGMENTS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS.
NOT CONCERNED OVER ANY FLOODING AT THIS TIME...UNLESS THE SHOWERS
AND THUNDERSTORMS TRAIN OVER THE SAME AREA IT WILL BE DIFFICULT TO
FOCUS THE HEAVY RAINFALL FOR ANY LENGTH OF TIME DUE TO THE FAST
STORM MOVEMENT...MEAN CLOUD LAYER WINDS OF 45 KTS. IN THIS HIGHLY
SHEARED ENVIRONMENT FOCUS SHOULD BE ON THE WIND AND NOT THE RAIN.
KEPT THE HIGHEST POPS IN THE WEST...THEN TAPER OFF AFTER 06Z GOING
INTO WEDNESDAY MORNING. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO
THE ADJMAVBC WITH READINGS FROM THE UPPER 40S IN THE MOUNTAINS TO
AROUND 60 DEGREES IN THE PIEDMONT.
A LOW PRESSURE CENTER OVER EASTERN CANADA WILL DRAG A COLD FRONT
SOUTHWARD ACROSS OUR AREA WEDNESDAY MORNING. WINDS WILL GRADUALLY
SHIFT FROM SOUTHWESTERLY TO WESTERLY BY WEDNESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN. THE DOWNSLOPE FLOW WILL BRING AN END TO LEFTOVER
SHOWERS AND DIMINISH CLOUD COVER HEADING INTO THE AFTERNOON. THE
COMBINATION OF A RETREATING UPPER LEVEL TROUGHING AND SUNSHINE WILL
WARM AFTERNOON TEMPERATURES INTO THE MID 60S IN THE MOUNTAINS TO THE
LOWER 80S IN THE PIEDMONT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 340 PM EDT TUESDAY...
SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA
THURSDAY MORNING. WILL BE STAYING CLOSER TO THE COOLER MAV NUMBERS
FOR LOWS WEDNESDAY NIGHT.
BY FRIDAY MORNING THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE
APPROACHING FROM THE TENNESSEE VALLEY. DEEP MOISTURE WILL RETURN TO
THE REGION BY THURSDAY NIGHT WITH A STATIONARY FRONT THAT WILL
EXTEND FROM WEST VIRGINIA INTO THE TENNESSEE VALLEY THURSDAY AND
FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 325 PM EDT TUESDAY...
LONG WAVE 500 TROF DIGS OVER THE CENTRAL UNITED STATES SUNDAY AND
MONDAY. ECMWF WAS MUCH MORE AMPLIFIED WITH THIS TROF THAN OTHER
SOLUTIONS...CLOSING OFF A LOW IN THE PLAINS MONDAY NIGHT. WILL BE
LEANING TOWARD MORE AMPLIFIED SOLUTION...THOUGH WITH LOWER
CONFIDENCE FOR MONDAY AND TUESDAY.
AT THE SURFACE...THE BOUNDARY SLOWLY SINKS SOUTH SATURDAY. TROFFING
REMAINS OVER THE TENNESSEE VALLEY SUNDAY AND MONDAY WITH A BUILDING
WEDGE OVER THE FORECAST AREA AS HIGH PRESSURE MOVES FROM THE GREAT
LAKES ACROSS NEW ENGLAND. BETTER VORTICITY ADVECTION AND UPPER
SUPPORT ARRIVE ON SATURDAY NIGHT. WILL KEEP HIGHEST PROBABILITY OF
PRECIPITATION FROM FRIDAY NIGHT INTO SATURDAY NIGHT. SURFACE HIGH
MOVES OFFSHORE BY TUESDAY AND DEEPER LOW PRESSURE WILL DEVELOP IN
THE MISSISSIPPI VALLEY.
850 MB TEMPERATURES WIND UP WARMER ON SUNDAY AND MONDAY BUT THAT MAY
NOT MAKE MUCH DIFFERENCE SINCE THE FORECAST AREA WILL BE WEDGED IN
AT THE SURFACE AND CLOUDY. WILL STAY AOB GUIDANCE FOR MAXIMUM
TEMPERATURES SUNDAY AND MONDAY. AS LONG AS WEDGE IS GONE ON
TUESDAY...TEMPERATURES HAVE THE POTENTIAL TO BE ABOVE NORMAL.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
AS OF 738 PM EDT TUESDAY...
CONVECTION MOVING ACROSS SE WV THIS EVENING WILL IMPACT THE
BCB/ROA AREA AT TAF START TIME AND EVENTUALLY SKIRT BY LYH
BETWEEN 01-02Z. TSRA IS LIMITED SO ONLY HAVE IT IN AS VCTS AT BCB.
WITH THE SHOWERS EXPECT TORRENTIAL RAIN AT TIMES WHICH COULD BRING
VSBYS DOWN SOME WHILE KEEPING CIGS ABOVE MVFR. WITH LIGHTER
SHOWERS EXPECT CIGS TO DROP BACK DOWN. FOLLOWED THE LATEST HRRR
WHICH HAS THIS FIRST AREA MOVING OUT OF SE WV AND BCB BY 01Z...AND
ROANOKE AND LYH BY 02Z.
THERE IS SOME STRONG LOW LVL WINDS...AND AS SUCH FORECAST
SOUNDINGS SUGGEST LOW LVL WIND SHEAR. HOWEVER...FOR MOST AREAS
WINDS WILL BE MIXED ENOUGH PLUS WITH SHOWERS IN THE AREA IT WILL
BE MORE CONVECTIVE THAN NON. BUT DID ADD LLWS TO LYH/DAN
OVERNIGHT...AS NOT EXPECTING CONVECTION TO MAKE IT THIS FAR EAST
AFTER 05Z.
ONCE THIS UPPER SHORTWAVE MOVES EAST AFTER MIDNIGHT DRYING ALOFT
TAKES PLACE WITH WINDS TURNING MORE WESTERLY. ISSUE BECOMES FOG
AND/OR LOWER CIGS. THINK FOG WILL BE LIMITED AS WINDS STAY IN THE
4-8KT RANGE INCREASING IN THE MTNS. LWB THOUGH COULD CLEAR OUT
FASTER TOWARD DAWN WHICH MAY BRING ABOUT DENSE FOG...SO KEPT THAT
IN FROM PREVIOUS FORECAST. MOST TERMINALS WILL BE MVFR TO VFR.
THINGS CLEAR OUT FOR MOST OF WEDNESDAY WHILE WEST WINDS BECOME
GUSTY.
EXTENDED AVIATION DISCUSSION...
VFR CONDITIONS WILL PREVAIL INTO THURSDAY BEFORE ANOTHER WEATHER
DISTURBANCE IMPINGES ON THE AREA FROM THE WEST LATER THURSDAY
NIGHT OR ON FRIDAY. SUB VFR LIKELY TOWARD SAT-SUN AS THE FRONT
MOVES SOUTH AND SFC HIGH MOVING EAST FROM THE GREAT LAKES SETTING
UP A WEDGE SCENARIO...WITH RAIN EXPECTED AS WELL.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KK/PM
NEAR TERM...KK/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/PM/WP
Hazardous weather outlook, Oct 7, 5:19 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT TUE OCT 7 2014
VAZ007-009>011-018>020-WVZ042>044-507-508-082230-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
619 PM EDT TUE OCT 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV.
.DAY ONE...TONIGHT.
THERE IS A SMALL THREAT FOR STRONG THUNDERSTORMS THIS
EVENING...WITH THE MAIN THREAT BEING STRONG WIND GUSTS. CANNOT
RULE OUT A FEW GUSTS OVER 50 MPH WITH ISOLATED WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>006-018>020-VAZ012>017-022>024-032>035-043>047-058-059-082230-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
619 PM EDT TUE OCT 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 9:03 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT TUE OCT 7 2014
VAZ018-019-WVZ043-044-507-508-080245-
ALLEGHANY VA-CRAIG VA-EASTERN GREENBRIER WV-MONROE WV-
WESTERN GREENBRIER WV-SUMMERS WV-
1003 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTH CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
THE SOUTHWESTERN EASTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE SOUTHWESTERN WESTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST
AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
LEWISBURG...
RONCEVERTE...
ALDERSON...
AND SANDSTONE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3775 8009 3749 8018 3768 8089 3770 8089
3770 8090 3768 8090 3770 8098 3771 8098
3772 8095 3771 8091 3771 8089 3773 8090
3774 8092 3782 8094 3787 8081 3787 8075
3788 8075
TIME...MOT...LOC 0158Z 284DEG 44KT 3779 8092
WPSpecial weather statement, Oct 7, 9:36 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE OCT 7 2014
WVZ042-043-080315-
MERCER WV-SUMMERS WV-
1036 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1115 PM EDT
* AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER SOUTHERN RALEIGH
COUNTY...MOVING TO THE EAST AT 40 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY JUST BEFORE 11 PM.
* WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...THIS STORM HAS BEEN SHOWING SIGNS OF SUSTAINED ROTATION.
* LOCATIONS IMPACTED INCLUDE...
PIPESTEM...
CAMP CREEK...
BUCK...
ELLISON...
AND BALLENGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3752 8121 3758 8119 3760 8114 3759 8109
3761 8106 3763 8107 3764 8107 3766 8103
3764 8071 3743 8086 3751 8123
TIME...MOT...LOC 0233Z 277DEG 37KT 3761 8132
16Special weather statement, Oct 7, 10:10 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT TUE OCT 7 2014
WVZ043-044-080345-
MONROE WV-SUMMERS WV-
1110 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1145 PM EDT
* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TALCOTT TO NEAR RED SULPHUR SPRING...MOVING TO THE EAST AT 45 MPH.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
UNION...
BALLENGEE...
SWEET SPRINGS...
GLACE...
AND TALCOTT.
LAT...LON 3772 8062 3769 8046 3770 8042 3770 8038
3769 8038 3770 8035 3769 8033 3769 8029
3766 8028 3763 8022 3756 8033 3754 8033
3753 8029 3751 8030 3745 8042 3746 8049
3748 8051 3746 8058 3749 8088 3773 8075
TIME...MOT...LOC 0309Z 273DEG 39KT 3766 8070 3751 8080
16Special weather statement, Oct 7, 10:29 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 PM EDT TUE OCT 7 2014
WVZ042-080400-
MERCER WV-
1129 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1200 AM EDT
* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WENONAH IN WYOMING
COUNTY...MOVING TO THE EAST AT 45 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY BY 1145 PM.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
CAMP CREEK...
MATOAKA...
KEGLEY...
AND SPANISHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS BEEN SHOWING SIGNS OF STRONG ROTATION...AND MAY
INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8122 3754 8120
3749 8095 3743 8087 3729 8098 3730 8098
3730 8099 3729 8103 3738 8134
TIME...MOT...LOC 0325Z 287DEG 39KT 3749 8137
16Special weather statement, Oct 7, 11:12 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 AM EDT WED OCT 8 2014
VAZ007-010-WVZ042-080500-
TAZEWELL VA-BLAND VA-MERCER WV-
1212 AM EDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 100 AM EDT
* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAR...MOVING TO THE EAST AT 35
MPH.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BURKES GARDEN...
CLEAR FORK...
MERCER COUNTY AIRPORT...
AND CERES.
LAT...LON 3724 8174 3724 8172 3720 8168 3721 8156
3724 8151 3726 8150 3725 8148 3727 8145
3727 8142 3731 8140 3732 8137 3733 8137
3730 8108 3704 8123 3703 8125 3722 8175
TIME...MOT...LOC 0410Z 290DEG 30KT 3726 8164
16Special weather statement, Oct 7, 11:19 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 AM EDT WED OCT 8 2014
VAZ022-023-034-080500-
BOTETOURT VA-BEDFORD VA-ROANOKE VA-
1219 AM EDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 100 AM EDT
* AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DALEVILLE...MOVING TO THE EAST
AT 35 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MONTVALE...
TROUTVILLE...
HOLLINS...
THAXTON...
AND CHAMBLISSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3741 7956 3723 7968 3738 8006 3751 8001
TIME...MOT...LOC 0417Z 288DEG 31KT 3740 7995
16
Thunderstorm Wind, Giles
- When
- October 7, 11:27 PM EST
- Where
- Giles County, 1.79 mi ENE of Olean
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.410, -80.640
Thunderstorm winds blew numerous large tree limbs down on Route 635, approximately two miles northeast of Goldbond. Damage values are estimated.
Thunderstorm Wind, Montgomery
- When
- October 7, 11:47 PM EST
- Where
- Montgomery County, 1.49 mi SSE of Mountain View to 0.88 mi SE of Mt Tabor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 37.250, -80.440
Thunderstorm winds blew a total of five trees down and brought down the top of another.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in West Virginia, October 7, 2014$280,000 · EF2 · 8 events
- Wildfire in California, October 7 to 12, 20141 death · 1 event
- Tornadoes and Hail in Kentucky, October 7, 20141 injured · $617,000 · EF1 · 23 events
- Tornado and Damaging Wind in West Virginia, October 7, 20142 injured · $184,000 · EF1 · 2 events
- Hail and Damaging Winds in Tennessee, October 7 to 8, 2014$505,000 · 1 in hail · 10 events
- Tornadoes and Flash Flood in Kentucky, October 7 to 8, 2014$6,000 · EF1 · 58 events
- Tornado and Hail in Kentucky, October 7, 2014$92,000 · EF1 · 6 events
- Damaging Wind in Maryland, October 7, 2014$25,000 · 67 kt wind · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 7 to 8, 201417 events
- Damaging Winds in Ohio, October 7, 2014$17,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Indiana, October 7, 20141.25 in hail · 15 events
- Flash Flood and Hail in Missouri, October 7, 20141.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544958, 544960.